On the pill and have Mirena fitted, is it safe? anyone else similar?

Ive been on pill for several years and have tried 3 ranges first microgynon then Cilest and now current pill- Marvelon(which i take continuously, no breaks) I have endo and the pain has been awful through the years so november 2012 i got the Mirena coil fitted to see if it helps reduce heaviness and pain and so far it has apart from the odd cramping and bleeding. But recently i have really bad headaches and am starting to wonder is it the combination of the pill and mirena, Has anyone been in a similar situation as me? any advice? thanks

1 Reply

oldestnewest
  • Hi mmm

    I have tried various types of the pill too in my endo journey and yes I did have headaches with some types. By the time I got around to trying the Mirena coil I had not taken any contraceptive pill for two years (I decided to try excision surgery instead!). I had the coil fitted at a Well Woman clinic and was determined to make it work. However I didnt get on well with it at all and after 8 weeks of it being in I ended up being rushed to hospital by my GP as I had a horrendous headache, sickness and other symptoms. So in answer to your question some ladies have headaches on either the pill or the Mirena so it is possible that your headaches are from the two treatments combined.

    Have you got an outpatient follow-up appointment with youir gynae? If not then I would speak to your GP about your headaches. It may be possible to try a different pill in conjunction with the Mirena rather than remove it altogether. Especially so as it has helped reduce the pain of endo for you.

    Good luck,

    Caroline, x

You may also like...